Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 22, 2020, 4:04 AM CST. It took effect at Dec 22, 2020, 9:00 PM CST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 4:04 AM CST (10:04 UTC)
- In effect from
- Dec 22, 2020, 9:00 PM CST
- Expired
- Dec 24, 2020, 6:00 AM CST
- In force
- 33 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
940 WHUS73 KGRB 221004 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 404 AM CST Tue Dec 22 2020 LMZ521-541>543-221815- /O.UPG.KGRB.GL.A.0014.201223T0300Z-201224T0000Z/ /O.NEW.KGRB.GL.W.0025.201223T0300Z-201224T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 404 AM CST Tue Dec 22 2020 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...From 9 PM this evening to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-221815- /O.NEW.KGRB.SC.Y.0106.201223T0300Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 404 AM CST Tue Dec 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt. A few gale force gusts to 35 kts. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 9 PM this evening to 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
887 WHUS73 KGRB 221624 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1024 AM CST Tue Dec 22 2020 LMZ521-541>543-230030- /O.CON.KGRB.GL.W.0025.201223T0300Z-201224T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1024 AM CST Tue Dec 22 2020 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 11 ft expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...From 9 PM this evening to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-230030- /O.CON.KGRB.SC.Y.0106.201223T0300Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1024 AM CST Tue Dec 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt. A few gale force gusts to 35 kts. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 9 PM this evening to 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
567 WHUS73 KGRB 222211 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 411 PM CST Tue Dec 22 2020 LMZ521-541>543-230615- /O.CON.KGRB.GL.W.0025.201223T0300Z-201224T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 411 PM CST Tue Dec 22 2020 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt. Waves 7 to 13 ft expected on Lake Michigan and 4 to 6 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...From 9 PM this evening to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-230615- /O.CON.KGRB.SC.Y.0106.201223T0300Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 411 PM CST Tue Dec 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kts possible. A few gale force gusts to 35 kts. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...From 9 PM this evening to 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
930 WHUS73 KGRB 230327 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 927 PM CST Tue Dec 22 2020 LMZ521-541>543-231130- /O.CON.KGRB.GL.W.0025.000000T0000Z-201224T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 927 PM CST Tue Dec 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering Southwest Wednesday afternoon or evening. Waves 7 to 13 ft expected on Lake Michigan and 4 to 6 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-231130- /O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 927 PM CST Tue Dec 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kts possible veering Southwest Wednesday afternoon or evening. A few gale force gusts to 35 kts. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
733 WHUS73 KGRB 230954 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 354 AM CST Wed Dec 23 2020 LMZ521-541>543-231800- /O.EXT.KGRB.GL.W.0025.000000T0000Z-201224T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 354 AM CST Wed Dec 23 2020 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering Southwest this afternoon and evening. Waves 7 to 13 ft expected on Lake Michigan and 4 to 6 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-231800- /O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 354 AM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kts possible veering Southwest this afternoon and evening. A few gale force gusts to 35 kts. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
674 WHUS73 KGRB 231601 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1001 AM CST Wed Dec 23 2020 LMZ521-541>543-240015- /O.CON.KGRB.GL.W.0025.000000T0000Z-201224T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1001 AM CST Wed Dec 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering Southwest this afternoon and evening. Waves 10 to 14 ft expected on Lake Michigan and 4 to 6 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-240015- /O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1001 AM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kts possible veering Southwest this afternoon and evening. A few gale force gusts to 35 kts. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
821 WHUS73 KGRB 232153 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 353 PM CST Wed Dec 23 2020 LMZ521-541>543-240600- /O.CON.KGRB.GL.W.0025.000000T0000Z-201224T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 353 PM CST Wed Dec 23 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt veering Southwest this evening. Waves 8 to 14 ft expected on Lake Michigan and 3 to 6 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-240600- /O.CON.KGRB.SC.Y.0106.000000T0000Z-201224T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 353 PM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kts veering Southwest this evening. A few gale force gusts to 35 kts. Waves of 2 to 5 ft. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
411 WHUS73 KGRB 240329 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 929 PM CST Wed Dec 23 2020 LMZ521-541>543-241130- /O.EXT.KGRB.GL.W.0025.000000T0000Z-201224T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 929 PM CST Wed Dec 23 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt veering west overnight. Waves 8 to 14 ft expected on Lake Michigan and 3 to 6 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-241130- /O.EXT.KGRB.SC.Y.0106.000000T0000Z-201224T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 929 PM CST Wed Dec 23 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 25 kt with gusts to 30 kts veering west overnight. A few gale force gusts to 35 kts. Waves of 2 to 5 ft. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
244 WHUS73 KGRB 240911 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 311 AM CST Thu Dec 24 2020 LMZ521-241715- /O.CAN.KGRB.GL.W.0025.000000T0000Z-201224T1200Z/ /O.EXB.KGRB.SC.Y.0106.000000T0000Z-201225T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- 311 AM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt this morning. Waves 3 to 5 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-241715- /O.CON.KGRB.GL.W.0025.000000T0000Z-201224T1200Z/ /O.EXB.KGRB.SC.Y.0106.201224T1200Z-201225T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 311 AM CST Thu Dec 24 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gale force gusts up to 35 kt and waves 4 to 7 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, until 6 AM CST early this morning. For the Small Craft Advisory, until noon CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-241715- /O.EXT.KGRB.SC.Y.0106.000000T0000Z-201225T1800Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 311 AM CST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt this morning. Waves 3 to 5 ft. * WHERE...Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 22, 3:17 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 22, 3:17 AM CST, 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 317 AM CST Tue Dec 22 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 317 AM CST Tue Dec 22 2020 The main concerns in the short-term forecast will be the potential for light rain/drizzle across all of the area on Wednesday along with gusty winds. The rain will likely mix with or transition to snow across central/north-central WI late Wednesday afternoon. In addition, gusty south to southwest winds can be expected late tonight through the day Wednesday. Today: Most of Wisconsin will be under the influence of a weak surface ridge through much of the day before the ridge shifts to the east by late afternoon. As the ridge shifts eastward, a fairly strong surface low is expected to shift from the Saskatchewan/Montana border in the morning to south-central North Dakota by 21Z. There may be some clearing early in the day across east-central WI with downsloping westerly winds; however, WAA and increasing moist southerly flow will allow cloud cover to increase across much of the area through the afternoon. It is possible that a few snow showers could develop along the leading edge of the WAA, mainly along the WI/UP border. High temperatures are expected to be in the 30s. Tonight: The surface low will continue the trek eastward, reaching northern MN by 12Z/23. Low-level moisture is expected to steadily increase across the area through the night on WAA and weak isentropic upglide. Forecast soundings suggest that forcing/moisture will increase enough late in the night to allow some light drizzle to develop across the area. The best chance of seeing a mix with freezing drizzle will be across north-central Wisconsin, where surface temperatures will be near freezing. Otherwise, not expecting much precipitation through most of the night as the moisture looks to be less than 1km deep (the min depth to begin seeing drizzle development)until around 09Z/23. It doesn't look like ice crystal will be available for this time period, so flurries look to be a very low potential tonight. Overnight lows are expected to be in the upper 20s to mid 30s. Wednesday: The surface low is expected to intensify as it shifts to western Lake Superior by 21Z/23. A north/south oriented cold front is expected to approach and then pass through central Wisconsin during the afternoon. Before the front gets there, moisture will continue to be fairly shallow, lending continued support to drizzle or very light rain showers. As the front approaches, the moisture depth will steadily increase at the same time forcing increases. This will lead to a bit heavier precipitation in the form of rain showers along and ahead of the front. Temperatures will then quickly begin to fall across central and north-central WI after 21Z/23, which will allow the rain to transition to snow. Could see around an inch or so of snow closer to sunset, mainly across Vilas and Oneida Counties. Winds will also be on the increase through this time period as the low intensifies and the pressure gradient increases. Winds just off the surface (at 925mb) are progged to be around 45-50kts. The big question will be just how much of that mixes down to the surface due to momentum transfer. A temperature inversion is expected to be in place, which will likely keep the strongest winds above the surface; however, gusts to around 30 mph will be possible throughout the day. The Door Peninsula would stand the best chance of seeing gusts closer to 40 mph as the strongest core of wind is expected to be across that area. High temperatures are forecast to be in the 40s, before steadily dropping from the west late in the afternoon. .LONG TERM...Wednesday Night Through Monday Issued at 317 AM CST Tue Dec 22 2020 Main impacts in the long term forecast will be the continuation of mixed precip and snow early Thursday, lake effect snow showers across north- central and far northeast WI into Friday, and a cold shot of air lake this week. Wednesday night through Friday...Starting at 00Z/Thu models are in decent agreement showing the sfc low located near the Keweenaw Peninsula in the U.P. and then quickly moving towards the southern Hudson Bay by 18Z/Thu. The low will also bring a secondary and stronger cold front through the area Wednesday evening. As the front moves through expect to see a significant drop in temperatures. This will transition the remaining drizzle and freezing drizzle to light snow before ending as drier air filters into the area behind this system. The combination of falling temps and strong winds could result in rapid freezing of any liquid on roads, along with low visibility issues where the snow persists. By 12Z/Thu lingering snow/flurries should be ending at most places, the exception is across north- central WI along with far northeast WI (mainly Door Co.) where lake effect show showers will likely persist through the day. The current water temperatures across Lake Superior are around 4C. The GFS, ECMWF, and CMC all bring 850mb temps down to around -20 to -25C by Thursday afternoon, which results in delta Ts of 25 to 30C. This along with coupled sfc-850 winds at 330 to 340 degrees bring favorable conditions for lake effect snow across north- central WI, and perhaps some bands or flurries from Upper Michigan even reaching into Door Co at times. Additional snow accumulations around 1 inch are possible, which will be enough to keep some slippery stretches of roads around, especially on secondary roads across the Northwoods. Meanwhile, temps at the sfc will be the coldest of the season so far. Lows Thursday morning will fall into the single digits and low teens, and on Friday morning temps in the single digits above and below zero are forecast. With wind gusts to around 30 mph Thursday morning, and around 20 mph Friday morning, this could bring wind chill values across central and north- central WI into the -10 to -15 range, perhaps dropping to as low as -20 in a few spots. Wind chills in the single digits below zero can be expected across the east. Saturday and Sunday...Temps make a quick comeback as the cold air retreats back to the north. Highs over the weekend are forecast to be in the 20s to low 30s. Broad high pressure to the south will make for partly cloudy skies on Saturday. Clouds return ahead of a weather system moving across the central Plains on Sunday. Monday and Tuesday...Slight chance PoPs have been introduced to east- central WI on Monday as the system moves from the central Plains towards the Ohio River Valley. At the moment minor precip is possible across the far southeast forecast area. Temps remain near normal for late December. && .AVIATION...for 06Z TAF Issuance Issued at 1046 PM CST Mon Dec 21 2020 Low level moisture will keep low clouds across much of the area overnight, though there will be breaks in the clouds and brief periods of VFR conditions east of a IMT to STE to DLL line. MVFR/IFR conditions could continue for awhile north of a RRL to IMT line Tuesday morning, with conditions improving in the afternoon. Mostly VFR conditions are expected elsewhere. Low level wind shear is possible across central and northcentral Wisconsin Tuesday evening as south winds increase to 40 knots around 2000 ft agl. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......KLJ AVIATION.......RDM
Hazardous weather outlook, Dec 22, 3:48 AM CST, 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 348 AM CST Tue Dec 22 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 348 AM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Light freezing drizzle is possible late tonight across north- central Wisconsin. Even a small amount of freezing drizzle can lead to very hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Slippery roads are possible Wednesday into Thursday morning due to a wintry mix of freezing drizzle and snow, followed by rapidly falling temperatures. Slippery roads may continue across north- central and far northeast Wisconsin Thursday and early Friday due to lake effect snow showers. Winds gusts to 40 mph are possible across the Door Peninsula Wednesday evening into Thursday morning. The strong south winds will allow waves to build on Lake Michigan and may lead to minor lakeshore flooding and erosion. Wind chill values Thursday and Friday morning could reach 10 to 20 degrees below zero across central and north- central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward freezing drizzle reports tonight, to the National Weather Service in Green Bay. LMZ521-522-541>543-231000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 348 AM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Southerly gale force gusts to 35 kts are expected from late this evening through tonight. A gale warning has been issued. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Southerly gale force gusts to 35 kts are expected Wednesday. A gale warning has been issued. Cooley/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:04 AM CST | Small Craft Advisory | GRB | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.